Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS Raleigh, NC

June 13, 2014Davidson County, Montgomery County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2014, 4:54 PM EDT for Davidson County, Montgomery County, Randolph County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 4:54 PM EDT (20:54 UTC)
Expired
Jun 13, 2014, 5:32 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS52 KRAH 132054
SVRRAH
NCC057-123-151-132200-
/O.NEW.KRAH.SV.W.0113.140613T2054Z-140613T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 600 PM EDT

* AT 454 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 10 MILES NORTH OF BADIN LAKE...AND MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH CAROLINA ZOO...BADIN LAKE...SEAGROVE...DENTON...STAR...FISH
  TALES MARINA...ELDORADO...STEEDS...WHIP-O-WILL CAMPGROUND...
  NEWSOM...ULAH...MARTHA...PINEHAVEN MARINA AND HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3571 8023 3566 7968 3551 7972 3551 7977
      3543 7975 3539 7975 3550 8018 3554 8020
      3555 8021 3558 8021 3562 8024
TIME...MOT...LOC 2054Z 282DEG 17KT 3560 8009 
$$

32
2 follow-up statements
215 
WWUS52 KRAH 132105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI JUN 13 2014

NCC057-123-151-132200-
/O.CON.KRAH.SV.W.0113.000000T0000Z-140613T2200Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-
505 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY AND SOUTHEASTERN
DAVIDSON COUNTIES...
 
AT 504 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A BRIEF PERIOD OF DAMAGING WINDS AS HIGH AS 50 
TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BADIN LAKE... 
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...BADIN LAKE...SEAGROVE...DENTON...STAR...
ELDORADO...FISH TALES MARINA...STEEDS...WHIP-O-WILL CAMPGROUND...
ULAH...MARTHA AND PINEHAVEN MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS DEADLY CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3564 8013 3568 8006 3566 7968 3551 7972
      3551 7977 3543 7975 3539 7975 3550 8018
      3553 8017 3554 8016 3556 8015 3561 8014
TIME...MOT...LOC 2104Z 283DEG 13KT 3556 8005 

$$

BADGETT
289 
WWUS52 KRAH 132132
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT FRI JUN 13 2014

NCC057-123-151-132140-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-140613T2200Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-
532 PM EDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH...
NORTHERN MONTGOMERY AND SOUTHEASTERN DAVIDSON COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER FREQUENT 
LIGHTNING AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM AS IT TRACKS ACROSS BADIN LAKE INTO MONTGOMERY COUNTY 
THROUGH 600 PM. 

TAKE COVER IN AN INTERIOR ROOM FOR THE BEST PROTECTION FROM 
LIGHTNING. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3564 8013 3568 8006 3566 7968 3551 7972
      3551 7977 3543 7975 3539 7975 3550 8018
      3553 8017 3554 8016 3556 8015 3561 8014
TIME...MOT...LOC 2124Z 282DEG 17KT 3553 7990 

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 13, 2:53 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT FRI JUN 13 2014

.SYNOPSIS...
AN UPPER LEVEL TROUGH OVER THE REGION WILL SHIFT TO OUR
EAST AND OFFSHORE TONIGHT... AS A FRONT MOVES THROUGH AND SETTLES
JUST SOUTHEAST OF THE AREA. AN UPPER LEVEL RIDGE WILL THEN BUILD
ACROSS THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 235 PM FRIDAY...

REST OF TODAY THROUGH TONIGHT: GROWING INSTABILITY WITHIN THE
CYCLONICALLY CURVED BUT WEAKLY SHEARED ENVIRONMENT HAS LED TO
DEVELOPMENT OF SCATTERED SHOWERS AND STORMS OVER CENTRAL NC... A BIT
MORE OF THEM OVER THE HIGHER-PW EASTERN SECTIONS AS EXPECTED. LATEST
SURFACE ANALYSIS SHOWS A SURFACE FRONT EXTENDING FROM THE OH/PA
BORDER ACROSS CENTRAL/ERN TN INTO THE LOWER MISS VALLEY... BENEATH A
MID LEVEL TROUGH AXIS. A WEAK VORTICITY LOBE NOW SHIFTING INTO GA
AND THE WRN CAROLINAS WILL PROGRESS EASTWARD TONIGHT IN CONJUNCTION
WITH THE TROUGH AXIS ITSELF... AS THE SURFACE FRONT PUSHES TO THE
ESE THROUGH THE AREA. EXPECT THE SCATTERED STORMS TO PERSIST INTO
EARLY EVENING... SUPPORTED BY MLCAPE OF 1000-1500 J/KG AND THE WEAK
DPVA. WEAK MID LEVEL LAPSE RATES AND LOWERING PW VALUES WILL LIMIT
THE THREAT OF HAIL AND HEAVY RAINFALL RESPECTIVELY FOR THE REST OF
THE AFTERNOON INTO EARLY EVENING... AND WHILE THE RISK OF STRONG
DOWNBURST WIND GUSTS PERSISTS... THE MARGINAL D-CAPE OF 600-900 J/KG
SHOULD MAKE IT JUST AN ISOLATED OCCURRENCE. THE LOSS OF HEATING AND
WEAK SHEAR SHOULD LEAD TO DISORGANIZATION AND DISSIPATION OF
CONVECTION THROUGHOUT THE EARLY-MID EVENING... AND AN END TO
CONVECTION FROM WEST TO EAST MID-LATE EVENING. EXPECT SOME
CLOUDINESS TO HOLD OVERNIGHT AS CONVECTIVE DEBRIS MID CLOUDS FROM
OVER KY/TN SHIFTS EAST OVER THE AREA WHILE SOMEWHAT LOWER SCATTERED
CLOUDS DROP SOUTHWARD POST-FRONT FROM OVER VA. EITHER WAY... EXPECT
NO WORSE THAN PARTLY CLOUDY SKIES BY LATE TONIGHT. LOWS FROM THE
LOWER 60S NW (ROXBORO THROUGH THE TRIAD) TO THE UPPER 60S SE.

FOR SAT/SAT NIGHT: AS COMPARED TO TODAY... EXPECT LOWER PW... LOWER
HUMIDITY... AND GREATER SUNSHINE FOR SAT AS THE MID LEVEL SHEAR AXIS
SLIPS TO OUR SSE... ALONG WITH THE SURFACE FRONT... WHICH SHOULD
STALL OUT ALONG OUR SE BORDER. A FEW OF TONIGHT'S LATE-NIGHT CLOUDS
ARE LIKELY TO LINGER INTO THE MORNING... HOWEVER FORECAST SOUNDINGS
AND EXTRAPOLATION OF UPSTREAM CONDITIONS SUGGEST THAT WE'LL SEE
MAINLY SUNNY SKIES FOR MUCH OF THE AFTERNOON... WITH A LIGHT SURFACE
FLOW FROM THE NE AS WEAK HIGH PRESSURE NOSES IN FROM THE NORTH.
MOISTURE APPEARS INSUFFICIENT FOR ANY PRECIP... SO WILL LOWER AND
TRIM BACK POPS TO JUST A MENTION OF ISOLATED SHALLOW SHOWERS OVER
THE FAR SE CWA IN THE AFTERNOON... WHERE MARGINAL INSTABILITY
REMAINS POSSIBLE IN CLOSE PROXIMITY TO THE FRONT. FOLLOWING
THICKNESS TRENDS... EXPECT HIGHS OF 86-89. WITH VERY LIGHT WINDS
OVERNIGHT AND LITTLE IN THE WAY OF CLOUD COVER (ALTHOUGH GFS/NAM
FORECAST SOUNDINGS INDICATE POSSIBLE PATCHY FOG OR STRATUS LATE SAT
NIGHT MAINLY IN THE EAST WITH LOW LEVEL FLOW BECOMING LIGHT
EASTERLY)... EXPECT DECENT RADIATIONAL COOLING YIELDING LOWS FROM 59
FAR NORTH TO 67 SE WHERE THE COOLER AIR NEVER REALLY ARRIVES. -GIH

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 250 PM FRIDAY...

...NICE WEATHER ON TAP FOR FATHERS DAY...

CONFIDENCE IS ABOVE NORMAL THAT MOST OF CENTRAL NC WILL HAVE FAIR
WEATHER ON FATHERS DAY WILL NEAR TO BELOW TEMPERATURES AND MODEST
AMOUNTS OF HUMIDITY. A RIDGE AXIS OVER THE TN VALLEY WILL SHIFT EAST
AND REMAIN OVERHEAD ON SUNDAY PROVIDING LARGE SCALE SUBSIDENCE AND
WARM MID LEVELS. A DECAYING FRONTAL SYSTEM IS PROGGED LINGER NEAR
THE SC/NC BORDER ON SUN ALLOWING COOLER AND DRIER AIR TO WORK INTO
MUCH OF CENTRAL NC BEFORE THE FRONT BEGINS TO DRIFT NORTH SUNDAY
NIGHT. SKIES SHOULD BE MOSTLY SUNNY ACROSS MOST LOCATIONS ALTHOUGH A
LARGER CUMULUS CLOUD FIELD IS EXPECTED NEAR THE SC BORDER IN THE
VICINITY OF THE FRONT AND IN A REGION OF DEEPER LOW LEVEL MOISTURE
AND WEAK INSTABILITY. HAVE OMITTED POPS FROM THE FORECAST AS THE
SHALLOW MOISTURE AND MILD MID LEVELS SHOULD INHIBIT DEEPER UPDRAFTS
AND PRECIPITATION. HIGHS WILL RANGE IN THE MID 80S NORTH TO UPPER
80S SOUTH. LOWS SUNDAY NIGHT WILL RANGE IN THE LOWER 60S NORTH TO
MID 60S SOUTH. -BLAES

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 250 PM FRIDAY...

THE RIDGE AXIS ALOFT FOLDS EAST ON MONDAY AND BECOMES ORIENTED WEST
TO EAST AS A NEW RIDGE CENTER DEVELOPS ACROSS THE TN AND LOWER MS
VALLEY ON TUESDAY. AS THE RIDGE AXIS FLATTENS OUT...THE NORTHERN
STREAM DROPS SOUTHWARD INTO THE MID ATLANTIC. THIS PATTERN WILL
SUPPORT LIMITED CONVECTIVE CHANCES ON MONDAY AND TUESDAY. PRIMARILY
FOCUSED ACROSS THE WESTERN PIEDMONT ON MONDAY...ASSOCIATED WITH
CONVECTION FIRING NEAR THE APPALACHAINS AND DRIFTING EAST LATE. WITH
CONVECTION ON TUESDAY FOCUSED ACROSS THE WESTERN AND NORTHERN
PIEDMONT...FIRST ASSOCIATED WITH MOUNTAIN AND PERHAPS LEE TROUGH
CONVECTION ACROSS THE WESTERN PIEDMONT AND THEN ACROSS THEN NORTHERN
PIEDMONT DRIVEN BY MCS ACTIVITY OVER THE OH VALLEY AND MID ATLANTIC
THAT COULD GIVE A GLANCING BLOW TO THE CAROLINAS. BUILDING HEIGHTS
AND WARMING TEMPS IN THE MID LEVELS WILL SUPPORT HIGHS IN THE LOWER
TO POSSIBLY MID 90S WITH LOWS IN THE MID 60S TO NEAR 70.

FORECAST CONFIDENCE DECREASES FOR THE MID TO LATE PART OF THE WORK
WEEK. GUIDANCE FROM BOTH THE GFS AND ECMWF INDICATE THAT THE RIDGE
AXIS WILL BECOME MORE AMPLIFIED BUT WHERE AND TO WHAT EXTENT IS
UNCLEAR. THE GFS OR EC EXTEND THE RIDGE NORTHWARD INTO THE GREAT
LAKES OR NORTHERN PLAINS WHICH WOULD ACCORDINGLY PRODUCE A
NORTHWESTERLY FLOW ACROSS THE NORTHEAST OR EASTERN GREAT LAKES.
WHILE FORECAST DETAILS SUCH AS THE POTENTIAL FOR AN APPROACHING COLD
FRONT FROM THE NORTH OR POSSIBLE MCS ACTIVITY ARE UNCLEAR...THE
TREND FOR THE WORK WEEK WOULD SUPPORT A SUMMER LIKE SCENARIO WITH AN
INCREASING THREAT OF MAINLY AFTERNOON AND EVENING CONVECTION. HIGHS
IN THE LOWER TO MID 90S WITH LOWS IN THE LOWER 70S SEEM REASONABLE.
-BLAES

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 1235 PM THURSDAY...

THIS MORNING'S LOW CLOUD BASES HAVE RISEN TO 2500-3500 FT... MAINLY
SCATTERED... WITH MID CLOUDS ABOVE. VFR CONDITIONS ARE ANTICIPATED FOR
THE REST OF TODAY... ALTHOUGH BRIEF SUB-VFR CIGS/VSBYS AND WIND
GUSTS ARE POSSIBLE NEAR SCATTERED (INT/GSO/RDU) TO NUMEROUS
(RWI/FAY) STORMS... PARTICULARLY BETWEEN 19Z AND 02Z. A SURFACE FRONT
WILL SETTLE SOUTHEAST OF THE AREA TONIGHT... WITH DRIER AIR MOVING
IN LATE TONIGHT THROUGH SAT FROM NW TO SE... SO EXPECT SHOWER/STORM
PROBABILITIES TO DWINDLE THIS EVENING... FIRST AT INT/GSO THEN
RDU/RWI AND FINALLY FAY OVERNIGHT. VFR CONDITIONS ARE EXPECTED LATE
TONIGHT THROUGH SAT WITH ONLY FAY POTENTIALLY SEEING AN ISOLATED
STORM. AWAY FROM CONVECTION... SURFACE WINDS ARE LIKELY TO BE LIGHT
(UNDER 10 KTS) FROM THE SW OR W THIS AFTERNOON SHIFTING TO NW
TONIGHT... THEN TO N AND NE SAT.

LOOKING BEYOND 18Z SAT: VFR CONDITIONS LIKELY TO HOLD THROUGH MON...
WITH FEW CLOUDS AND LITTLE TO NO CHANCE OF SHOWERS/STORMS.
INCREASING SURFACE TEMPS AND SLOWLY DEEPENING MOISTURE WITH A SLOW
BREAKDOWN OF THE MID LEVEL RIDGE WILL BRING IMPROVING CHANCES FOR
SHOWERS AND STORMS TUE/WED WITH POSSIBLE SUB-VFR STRATUS/FOG EACH
MORNING. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 13, 3:18 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT FRI JUN 13 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-141100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
318 PM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STORM OR TWO MAY PRODUCE LOCALIZED WIND GUSTS OVER 40
MPH THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 3:07 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT FRI JUN 13 2014

NCZ025-131945-
DURHAM-
307 PM EDT FRI JUN 13 2014

...TORRENTIAL RAINFALL WILL AFFECT DURHAM COUNTY UNTIL 345 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DURHAM. THIS STORM WAS NEARLY STATIONARY.

TORRENTIAL RAINFALL...MINOR FLOODING...AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BETHESDA...GORMAN...ROLLINGVIEW MARINA...ENO
RIVER STATE PARK...FALLS LAKE AND LAKE JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
MINOR FLOODING AND PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. IF
THUNDERSTORMS CONTINUE TO DEVELOP IN OR NEAR THE CITY OF DURHAM A
FLASH FLOOD WARNING MAY BE NEEDED.

&&

LAT...LON 3613 7881 3609 7881 3607 7879 3607 7875
      3603 7875 3603 7872 3600 7870 3594 7873
      3592 7876 3593 7880 3591 7882 3591 7901
      3613 7897
TIME...MOT...LOC 1904Z 243DEG 1KT 3603 7884

VINCENT
Special weather statement, Jun 13, 4:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT FRI JUN 13 2014

NCZ038-039-132115-
RANDOLPH-DAVIDSON-
429 PM EDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RANDOLPH AND
SOUTHEASTERN DAVIDSON COUNTIES UNTIL 515 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LINWOOD...OR 12 MILES SOUTH
OF LEXINGTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...RANDLEMAN...NORTH CAROLINA ZOO...SEAGROVE...
LINWOOD...RAMSEUR...DENTON...FRANKLINVILLE AND HIGH ROCK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3577 8037 3586 7962 3555 7959 3552 8018
      3555 8021 3559 8021 3563 8026 3564 8029
      3567 8031 3568 8033 3571 8032 3572 8033
      3572 8035
TIME...MOT...LOC 2029Z 262DEG 29KT 3564 8019

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:36 PM EDTSpecial Weather StatementRAHScotland54 min
Jun 12, 10:16 PM EDTSpecial Weather StatementRAHLee44 min
Jun 12, 11:48 PM EDTSpecial Weather StatementRAHFranklin, Wake57 min
Jun 13, 3:07 PM EDTSpecial Weather StatementRAHDurham38 min
Jun 13, 4:29 PM EDTSpecial Weather StatementRAHRandolph46 min
Jun 13, 5:25 PM EDTAreal Flood AdvisoryRAHDurham3 hr
Jun 13, 5:33 PM EDTSpecial Weather StatementRAHDurham42 min
Jun 13, 5:38 PM EDTSpecial Weather StatementRAHMontgomery37 min
Jun 13, 6:11 PM EDTSpecial Weather StatementRAHMontgomery49 min
Jun 13, 6:26 PM EDTSpecial Weather StatementRAHWake34 min
Jun 13, 6:41 PM EDTSpecial Weather StatementRAHGranville, Vance, Warren64 min
Jun 13, 6:45 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore45 min
Jun 13, 7:51 PM EDTSpecial Weather StatementRAHHarnett54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.